Alert archive / Wisconsin / Frost Advisories in 2018
Frost Advisory 3, NWS La Crosse, WI
NWS La Crosse, WI issued this frost advisory at Oct 12, 2018, 12:22 PM CDT for 7 counties in Wisconsin; Houston County, Wabasha County, Winona County, Minnesota; Allamakee County, Clayton County, Fayette County, Iowa. It took effect at Oct 13, 2018, 1:00 AM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Oct 12, 2018, 12:22 PM CDT (17:22 UTC)
- In effect from
- Oct 13, 2018, 1:00 AM CDT
- Expired
- Oct 13, 2018, 9:00 AM CDT
- In force
- 8 hr
- Issued by
- NWS La Crosse, WI
Counties Allamakee County, IA, Clayton County, IA, Fayette County, IA, Houston County, MN, Wabasha County, MN, Winona County, MN, Buffalo County, WI, Crawford County, WI, Grant County, WI, La Crosse County, WI, Richland County, WI, Trempealeau County, WI, Vernon County, WI
The radar
The La Crosse radar (KARX), 28 km from the middle of the area, began a volume at 17:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 5.4 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1270 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- -68 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
837 WWUS73 KARX 121722 NPWARX URGENT - WEATHER MESSAGE National Weather Service La Crosse WI 1222 PM CDT Fri Oct 12 2018 ...Widespread Frost Expected Tonight into saturday Morning... .Clearing skies and temperatures falling into the lower 30s will combine to produce widespread frost late tonight into Saturday morning. IAZ011-029-030-MNZ079-088-096-WIZ032-033-041-053>055-061-130130- /O.NEW.KARX.FR.Y.0003.181013T0600Z-181013T1400Z/ Allamakee-Fayette-Clayton-Wabasha-Winona-Houston-Buffalo- Trempealeau-La Crosse-Vernon-Crawford-Richland-Grant- Including the cities of Waukon, Oelwein, Elkader, Wabasha, Winona, Caledonia, Alma, Arcadia, Whitehall, La Crosse, Viroqua, Prairie Du Chien, Richland Center, and Platteville 1222 PM CDT Fri Oct 12 2018 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM CDT SATURDAY... The National Weather Service in La Crosse has issued a Frost Advisory, which is in effect from 1 AM to 9 AM CDT Saturday. * TEMPERATURE...Falling into the lower 30s. * IMPACTS...Damage to cold sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ DAS
3 follow-up statements
561 WWUS73 KARX 130231 NPWARX URGENT - WEATHER MESSAGE National Weather Service La Crosse WI 931 PM CDT Fri Oct 12 2018 ...Widespread Frost Expected Tonight into saturday Morning... .Clearing skies and temperatures falling into the lower 30s will combine to produce widespread frost late tonight into Saturday morning. IAZ011-029-030-MNZ079-088-096-WIZ032-033-041-053>055-061-131045- /O.CON.KARX.FR.Y.0003.181013T0600Z-181013T1400Z/ Allamakee-Fayette-Clayton-Wabasha-Winona-Houston-Buffalo- Trempealeau-La Crosse-Vernon-Crawford-Richland-Grant- Including the cities of Waukon, Oelwein, Elkader, Wabasha, Winona, Caledonia, Alma, Arcadia, Whitehall, La Crosse, Viroqua, Prairie Du Chien, Richland Center, and Platteville 931 PM CDT Fri Oct 12 2018 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT SATURDAY... * TEMPERATURE...Falling into the lower 30s. * IMPACTS...Damage to cold sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ DMD
604 WWUS73 KARX 130829 NPWARX URGENT - WEATHER MESSAGE National Weather Service La Crosse WI 329 AM CDT Sat Oct 13 2018 ...Widespread Frost Expected This Morning... .Temperatures will remain around 30 degrees early this morning. This will result in widespread frost which will damage unprotected cold sensitive vegetation. IAZ011-029-030-MNZ079-088-096-WIZ032-033-041-053>055-061-131400- /O.CON.KARX.FR.Y.0003.000000T0000Z-181013T1400Z/ Allamakee-Fayette-Clayton-Wabasha-Winona-Houston-Buffalo- Trempealeau-La Crosse-Vernon-Crawford-Richland-Grant- Including the cities of Waukon, Oelwein, Elkader, Wabasha, Winona, Caledonia, Alma, Arcadia, Whitehall, La Crosse, Viroqua, Prairie Du Chien, Richland Center, and Platteville 329 AM CDT Sat Oct 13 2018 ...A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * TEMPERATURE...Remaining around 30 degrees. * IMPACTS...Damage to cold sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ Boyne
660 WWUS73 KARX 131347 NPWARX URGENT - WEATHER MESSAGE National Weather Service La Crosse WI 847 AM CDT Sat Oct 13 2018 ...Temperatures Rising This Morning... .Temperatures this morning have risen into the middle 30s to around 40 degrees. Therefore, the threat of frost has passed. The Frost Advisory will be allowed to expire at 9 am. IAZ011-029-030-MNZ079-088-096-WIZ032-033-041-053>055-061-131500- /O.EXP.KARX.FR.Y.0003.000000T0000Z-181013T1400Z/ Allamakee-Fayette-Clayton-Wabasha-Winona-Houston-Buffalo- Trempealeau-La Crosse-Vernon-Crawford-Richland-Grant- Including the cities of Waukon, Oelwein, Elkader, Wabasha, Winona, Caledonia, Alma, Arcadia, Whitehall, La Crosse, Viroqua, Prairie Du Chien, Richland Center, and Platteville 847 AM CDT Sat Oct 13 2018 ...FROST ADVISORY WILL EXPIRE AT 9 AM CDT THIS MORNING... Temperatures this morning have risen into the middle 30s to around 40 degrees. Therefore, the threat of frost has passed. The Frost Advisory will be allowed to expire at 9 am. $$ DAS
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this frost advisory went out at Oct 12, 12:01 PM CDT, 21 minutes earlier.
Area forecast discussion, Oct 12, 12:01 PM CDT, 21 minutes before
Area Forecast Discussion National Weather Service La Crosse WI 1201 PM CDT Fri Oct 12 2018 .SHORT TERM...(Today through Sunday) Issued at 226 AM CDT Fri Oct 12 2018 Water vapor satellite this morning is showing a short wave trough over eastern Wyoming. This wave will continue to move east today while splitting into several pieces. The strongest of these pieces is forecast to move across Missouri into the Ohio River Valley taking the best forcing to the south of the area. The latest set of hi-res meso scale models show the majority of the showers with this wave across southern Iowa into Missouri with just some very light returns possible to about the Interstate 80 corridor. Plan to stay with a dry forecast for today based on this. The next short wave trough in the northwest flow was over British Columbia. As this wave moves toward the region over the weekend, the flow pattern becomes rather complicated. An upper level low will drop south/southeast across central Canada into the Upper Midwest Sunday as the upper level low off the California coast moves inland and across the southern Rockies. All this will create a large positive tilt long wave trough from the Upper Great Lakes into the Desert Southwest. This stretching of the energy through the long wave trough will lead to rather weak forcing across the region as a cold front slides across Saturday night and Sunday. There looks to be some weak QG convergence in the 1000-500 mb layer along with some very weak frontogenesis in the 1000-700 mb layer with the passage of the front. The 12.00Z NAM and GFS along with the 11.12Z ECMWF all show a little bit of precipitation with the front and given the overall weak forcing, a small 20 to 30 percent mention of precipitation seems appropriate. .LONG TERM...(Sunday night through Thursday) Issued at 226 AM CDT Fri Oct 12 2018 Once the long wave trough moves past the area, it looks to be relatively quiet for the work week. All the medium range models are suggesting a piece of energy will break off from the southern section of the long wave trough and from a cut off upper level low over the southern Rockies. This low will then drift north/northeast through the middle of the week before the models start to diverge on whether this stays a cutoff low (ECMWF) or opens up and becomes part of a northern stream system moving across Canada toward the Great Lakes (GFS). Neither solution looks to have much impact on the sensible weather as a large area of high pressure at the surface looks to dominate much of central part of the country and should keep the area dry. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 1201 PM CDT Fri Oct 12 2018 Lower level NW flow continues to bring drier air into the area but the process has been slow. MVFR cloud deck was finally pushing east of KRST as of 17z, then looks to become SCT at KLSE during the mid afternoon hours. Generally good VFR expected for the late afternoon into early Sat morning. S-SW lower level gradient flow increases rather quickly on the back side of the departing high Sat morning, with brisk/gusty winds at KRST by mid morning. This flow quickly brings some lower/mid level moisture back into the area, with some sct MVFR clouds and BKN mid cloud decks expected by mid morning. Will have to watch for BKN/OVC MVFR decks after 14-15z into Sat afternoon. && .HYDROLOGY... Issued at 226 AM CDT Fri Oct 12 2018 Water levels will remain high into the weekend with flooding continuing on some rivers. See the latest river/flood statements for details. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. IA...None. && SHORT TERM...04 LONG TERM...04 AVIATION...RRS HYDROLOGY...04
Hazardous weather outlook, Oct 12, 5:50 AM CDT, 6 hours 32 minutes before
Hazardous Weather Outlook National Weather Service La Crosse WI 550 AM CDT Fri Oct 12 2018 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-131100- Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette- Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston- Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau- Adams-Vernon-Crawford-Richland-Grant- 550 AM CDT Fri Oct 12 2018 This Hazardous Weather Outlook is for portions of southeast Minnesota...northeast Iowa and southwest into central Wisconsin. .DAY ONE...Today and Tonight Flooding continues on some rivers. See the latest flood statements for more details. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Elevated water levels and some flooding will continue through the weekend. .SPOTTER INFORMATION STATEMENT... No action is needed. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. 04
The office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 11, 9:10 PM CDT | River Flood Warning | ARX | Juneau | 5 days |
| Oct 12, 4:38 AM CDT | River Flood Warning | ARX | La Crosse, Trempealeau | 64 hr |
Nearby
Frost Advisories in Wisconsin, 2018Frost Advisories in Minnesota, 2018Frost Advisories in Iowa, 2018Every frost advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.